MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL W/GUARDIVA, PROBE COVER, & BELDAR NEEDLE GUIDES; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL W/GUARDIVA, PROBE COVER, & BELDAR NEEDLE GUIDES; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 04/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported a peripherally inserted central catheter (picc) line placed on right basilic vein.The line site looked inflamed/irritated and antibiotics being administered through it were leaking.Order to remove the picc was obtained.The registered nurse (rn) noted upon removal the line was not intact, approximately 8" were retrieved.The end of the portion retrieved looked frayed.A chest x-ray (cxr) was taken and the rest of the picc line was found in the main and right pulmonary arteries.The patient was taken to interventional radiology where the retained portion was removed.The retained fragment measures approximately 14".Patient had no complications from the retention or removal of the retained fragment.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the catheter is confirmed and was determined to be related to use of the device.One 4 fr powerpicc solo was returned for evaluation.An initial visual observation revealed blood use residues throughout the returned catheter.The catheter was observed to be broken between the 5 cm and 6 cm depth markers.The catheter was observed to have deformation from approximately the 3 cm depth marker to the 6 cm depth marker.A tactile evaluation of the returned powerpicc solo revealed some tensile weakness in the proximal end of the returned catheter.No significant tensile weakness was observed along the distal fragment of the returned catheter.A microscopic observation revealed the catheter to have discoloration from the 3 cm depth marker to the 6 cm depth marker.The break site appeared to fold over the catheter as the material appeared stretched.The catheter material between the 3 cm depth marker to the 6 cm depth marker appeared stretched.Small splits could be observed along the proximal break site appearing like a burst balloon.An occlusion was observed distal to the burst site, and this may have contributed to the failure.Forceful flushing against an occlusion can cause this type of failure.An examination of the catheter structure revealed no potential damage/defect related to the manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
POWERPICC SOLO 4F SL W/GUARDIVA, PROBE COVER, & BELDAR NEEDLE GUIDES
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19470934
Report Number3006260740-2024-02809
Device Sequence Number7423453
Product Code LJS
UDI-Device Identifier00801741154997
UDI-Public(01)00801741154997
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1194108D3
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight155 KG
Patient RaceWhite